• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

hypomanic vs drugged

C

cole

Well-known member
Joined
Feb 18, 2010
Messages
58
Location
scotland
hi i have been hypomanic for weeks now i was assigned to the crisis team for a while there. i like bein happy and having fun i always have a ton of ideas but my sister and everyone wanted me to calm down. I am now on 800mg seroquel 30mg diazepam 800g lithium and 25 thyroxine due to my thyroid (lithium caused) the problem is when i take my meds they make me feel to drowsy and i get confused (more than normal) i can feel my brain screaming to be free but my body is to slow.am seriously tempted to stop taking my meds and i could be happy again. any thots?
 
schiz01

schiz01

Well-known member
Joined
Jul 16, 2009
Messages
721
Location
Australia
Diazepam can make you Hypo ......although it is a sedative your body can build up a tolerance to it over time it can have have the opposite affect
Stopping every thing at once would be a disaster
Speak with your doc about slowly weaning yourself off gradually

It took me 6 months to a year to get off seroquel but everybody is different and it might not be so bad for you

As I said...best bet is to talk to your doc and work out a plan....if he won't listen find another doc

good luck with it all and all the best:hug:
 
?

>.<

Well-known member
Joined
Mar 3, 2010
Messages
113
Location
UK
Don't just stop it all at once. I was on 200mg seroquel and I decided not to take it, and just cut it out. Bad idea. I was ill for about a week, shaking, throwing up, bad headaches, tiredness, urgh it was awful.

Talk to your pdocs about maybe reducing them and seeing how you feel, and then if you still want to come off them, do that :)
 
C

cole

Well-known member
Joined
Feb 18, 2010
Messages
58
Location
scotland
i was on lower doses before its only been the last few weeks they upped everything becoz i was hypo and my symtpoms where getting worse so am not sure my dr will agree to changing it yet. id be happy to go back hypo again better than bein all doped up but am not sure they agree.the dr said there is a risk id go to high and be manic.ave had a manic episode in the past and it was very bad i dont want that.
 
oneday

oneday

Well-known member
Joined
Jan 28, 2010
Messages
5,006
Location
London
Hi cole
haven’t withdrawn from these drugs myself but from what I know, I'd too suggest to not withdraw suddenly.

I'd suggest anyone planning to reduce or withdraw to look at the resources such as those I say about in my posting on 19th March under the thread in this forum (Biploar/Manic depression) called ‘Bipolar and Medication free’ (started by skyblue).

Hope that info might be useful - but it's about planning well and getting proper support, and taking things gradually.... best to do things well and slowly than fast and badly for you, I reckon.

:) Oneday
 

Similar threads

Top